Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 110, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2011, 2:51 PM CDT for Logan County, McIntosh County, North Dakota. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2011, 2:51 PM CDT (19:51 UTC)
- Expired
- Jul 10, 2011, 3:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Logan County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 110 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:57 PM CDT | TSTM WND GST 80 | 1 Se Burnstad, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 11:08 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jul 10, 2:29 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -388 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087 WUUS53 KBIS 101951 SVRBIS NDC047-051-102045- /O.NEW.KBIS.SV.W.0110.110710T1951Z-110710T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 251 PM CDT SUN JUL 10 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA... NORTHERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 345 PM CDT * AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BURNSTAD...OR 60 MILES SOUTHEAST OF BISMARCK...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... BURNSTAD...WISHEK...GREEN LAKE...LEHR AND FREDONIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4626 9985 4639 9983 4638 9903 4611 9902 TIME...MOT...LOC 1950Z 278DEG 42KT 4632 9968 WIND...HAIL 80MPH <.75IN $$ HEINERT/AYD
1 follow-up statement
922
WWUS53 KBIS 102009
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
309 PM CDT SUN JUL 10 2011
NDC047-051-102045-
/O.CON.KBIS.SV.W.0110.000000T0000Z-110710T2045Z/
LOGAN ND-MCINTOSH ND-
309 PM CDT SUN JUL 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCINTOSH AND SOUTHERN LOGAN COUNTIES UNTIL 345 PM CDT...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR LEHR...OR 56 MILES SOUTHWEST
OF JAMESTOWN...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
LEHR AND FREDONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4625 9978 4637 9976 4638 9904 4629 9904
4628 9903 4611 9902
TIME...MOT...LOC 2009Z 275DEG 42KT 4627 9940
WIND...HAIL 70MPH <.75IN
$$
HEINERT/AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:37 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 10, 11:37 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1137 AM CDT SUN JUL 10 2011 .UPDATE...ISSUED SEVERE THUNDERSTORM WATCH 616 FOR PORTIONS OF SOUTHWESTERN...SOUTH CENTRAL...AND SOUTHEASTERN NORTH DAKOTA. && .DISCUSSION...ELEVATED CONVECTION CONTINUES TO DEVELOP THIS MORNING OVER PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. SENT OUT UPDATED PRODUCTS REFLECTING THE ISSUANCE OF SEVERE THUNDERSTORM WATCH 616. && .AVIATION...THUNDERSTORMS AND ASSOCIATED MVFR/IFR CONDITIONS WILL PRIMARILY AFFECT KBIS AND KJMS THROUGH THE AFTERNOON HOURS. OTHERWISE...VFR CONDITIONS ARE EXPECTED FOR KDIK...KISN...AND KMOT THROUGH THE TAF PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE/AVIATION
Hazardous weather outlook, Jul 10, 11:45 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1145 AM CDT SUN JUL 10 2011 NDZ001-002-009-010-017-031-032-040-043-111645- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-GOLDEN VALLEY-BILLINGS- SLOPE-BOWMAN- 1145 AM CDT SUN JUL 10 2011 /1045 AM MDT SUN JUL 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF WESTERN NORTH DAKOTA MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>023-025-033>037-041-042-044>048-050-051-111645- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1145 AM CDT SUN JUL 10 2011 /1045 AM MDT SUN JUL 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 616 IS IN EFFECT FOR THIS AREA. PLEASE VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. NDZ003>005-011>013-111645- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE- 1145 AM CDT SUN JUL 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TM
In the hours before
Special weather statement, Jul 10, 1:08 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 108 PM CDT SUN JUL 10 2011 NDZ021-022-035-101845- BURLEIGH-MCLEAN-SHERIDAN- 108 PM CDT SUN JUL 10 2011 ...SPECIAL WEATHER STATEMENT... AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN BURLEIGH COUNTY...MOVING NORTHEAST AT 35 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... NEW JOHNS LAKE BY 120 PM CDT... MCCLUSKY BY 135 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT/AYD
Local storm report, Jul 10, 1:55 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
155 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND GST 7 SE BISMARCK 46.74N 100.68W
07/10/2011 E75 MPH BURLEIGH ND NWS EMPLOYEE
NWS EMPLOYEE ESTIMATED 75 MPH WIND GUSTS AND PENNY SIZED
HAIL.
&&
TMLocal storm report, Jul 10, 2:04 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
204 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL 12 S MANDAN 46.65N 100.89W
07/10/2011 E1.00 INCH MORTON ND CO-OP OBSERVER
LASTED 10 MINUTES
&&
THAMILTOLocal storm report, Jul 10, 2:06 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
206 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 9 S SHIELDS 46.11N 101.14W
07/10/2011 E1.75 INCH SIOUX ND TRAINED SPOTTER
&&
KSIMOSKOLocal storm report, Jul 10, 2:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
237 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND GST FORT YATES 46.09N 100.63W
07/10/2011 E60 MPH SIOUX ND TRAINED SPOTTER
ALSO HAD 1 INCH HAIL AND HEAVY RAIN.
&&
SWICHELocal storm report, Jul 10, 2:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
244 PM CDT SUN JUL 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 S FORT YATES 46.05N 100.63W
07/10/2011 E2.00 INCH SIOUX ND PUBLIC
HEAVY RAIN.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:20 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 55 min |
| Jul 10, 10:58 AM CDT | Severe Thunderstorm Warning | BIS | Stark | 62 min |
| Jul 10, 11:09 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 66 min |
| Jul 10, 11:16 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 59 min |
| Jul 10, 11:52 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver, Stark | 26 min |
| Jul 10, 12:04 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 37 min |
| Jul 10, 12:09 PM CDT | Areal Flood Advisory | BIS | Grant, Morton | 6 hr |
| Jul 10, 12:16 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 47 min |
| Jul 10, 12:33 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 15 min |
| Jul 10, 12:39 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 31 min |
| Jul 10, 1:01 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 29 min |
| Jul 10, 1:20 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 55 min |
| Jul 10, 1:30 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton | 60 min |
| Jul 10, 1:50 PM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 4 hr |
| Jul 10, 2:12 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 63 min |
| Jul 10, 2:22 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 23 min |
| Jul 10, 2:23 PM CDT | Areal Flood Advisory | BIS | Grant, Sioux | 4 hr |
| Jul 10, 2:27 PM CDT | Tornado Warning | BIS | Emmons, Logan | 33 min |
| Jul 10, 2:30 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan | 30 min |
| Jul 10, 2:51 PM CDT | Areal Flood Advisory | BIS | Burleigh, Emmons, Kidder, Logan, McIntosh, Stutsman | 3 hr |
| Jul 10, 2:57 PM CDT | Tornado Warning | BIS | Logan, McIntosh | 33 min |
| Jul 10, 3:26 PM CDT | Tornado Warning | BIS | Dickey, LaMoure, Logan, McIntosh | 34 min |
| Jul 10, 3:35 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 55 min |
| Jul 10, 3:38 PM CDT | Tornado Warning | BIS | McIntosh | 37 min |
| Jul 10, 3:58 PM CDT | Tornado Warning | BIS | Dickey, LaMoure, McIntosh | 32 min |
| Jul 10, 4:08 PM CDT | Areal Flood Advisory | BIS | Dickey, LaMoure | 6 hr |
| Jul 10, 4:10 PM CDT | Tornado Warning | BIS | Dickey, LaMoure | 35 min |
| Jul 10, 4:29 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 51 min |
| Jul 10, 4:30 PM CDT | Tornado Warning | BIS | Dickey | 30 min |
| Jul 10, 4:36 PM CDT | Tornado Warning | BIS | Dickey | 24 min |
| Jul 10, 5:52 PM CDT | Areal Flood Warning | BIS | Grant, Morton | 24 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.